Hail, Gibson
- When
- August 10, 2:38 PM CST
- Where
- Gibson County, Oakland City
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.333, -87.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 10, 1:16 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 216 PM CDT THU AUG 10 2006 .DISCUSSION... PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TODAY THROUGH FRIDAY AND THEN AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT. A WEAK QUASI-STATIONARY FRONTAL/OUTFLOW BOUNDARY IS EXPECTED TO SHIFT SOUTHWARD OVERNIGHT AND FRIDAY ACROSS THE CWA. IN THE MEANTIME A WEAK MID LEVEL DISTURBANCE OVER SOUTH CENTRAL MISSOURI IS MOVING SLOWLY EAST. WITH A MODERATELY UNSTABLE AIRMASS IN PLACE WITH LITTLE TO NO CAP...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS THE REGION...SOME OF WHICH COULD BECOME SEVERE THROUGH EARLY EVENING WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING SLOWLY AND PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2 INCHES. LATEST MODEL RUNS STILL DIFFER ON THE PLACEMENT OF THE BOUNDARY AT 12Z FRIDAY. THE GFS SHOWS THE BOUNDARY BISECTING THE CWA FROM WEST TO EAST AND THE NAM/WRF HAS IT ROUGHLY ALONG THE NORTHERN FRINGES OF THE CWA. MODELS ALSO BRING AN UPPER-LEVEL SHORT WAVE ACROSS THE REGION FRIDAY...RESULTING IN A SOUTHWARD SHIFT OF THE COLD FRONTAL BOUNDARY ACROSS THE ENTIRE AREA BY 00 UTC SATURDAY. SEE NO REASON NOT TO CONTINUE WITH A GFS SOLUTION AT THIS TIME. AS A RESULT...WE WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA TONIGHT AND FRIDAY AS THE FRONTAL BOUNDARY GRADUALLY SINKS SOUTHWARD ACROSS THE AREA. SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE. && JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU AUG 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA... HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD PEAK BETWEEN 100 AND 105. THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK... FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. RJP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
310 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 3 W POSEYVILLE 38.17N 87.84W
08/10/2006 E60 MPH POSEY IN TRAINED SPOTTER
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
316 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG BROWNS 38.38N 87.98W
08/10/2006 EDWARDS IL TRAINED SPOTTER
HEAVY IRON CHAIR BLOWN OFF PORCH AND INTO A CAR. SEVERAL
LIMBS DOWN.
0245 PM TSTM WND DMG BROWNS 38.38N 87.98W
08/10/2006 EDWARDS IL TRAINED SPOTTER
HEAVY IRON CHAIR BLOWN OFF PORCH AND INTO A CAR. SEVERAL
LIMBS DOWN.
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
323 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG PADUCAH 37.07N 88.64W
08/10/2006 MCCRACKEN KY TRAINED SPOTTER
1 TREE DOWN ON SOUTH SIDE OF PADUCAH...1 TREE DOWN ON
WIRES...EVENT OCCURRED NEAR HIGHLAND CHURCH ROAD IN
PADUCAH.
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
335 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG POSEYVILLE 38.17N 87.78W
08/10/2006 POSEY IN LAW ENFORCEMENT
TREES DOWN
&&
JGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 335 PM CDT THU AUG 10 2006 INZ087-088-KYZ009-012>022-102130- CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-DAVIESS KY-HENDERSON KY- HOPKINS KY-MCLEAN KY-MUHLENBERG KY-SPENCER IN-TODD KY-TRIGG KY- UNION KY-WARRICK IN-WEBSTER KY- 335 PM CDT THU AUG 10 2006 ...GUSTY WINDS 40 TO 50 MPH LIKELY AHEAD OF LINE OF STORMS... AT 330 PM...THE LEADING EDGE OF A STRONG LINE OF THUNDERTORMS EXTENDED FROM MURRAY KENTUCKY...TO PRINCETON KENTUCKY...TO HENDERSON KENTUCKY TO LYNNVILLE INDIANA. A PUSH OF VERY GUSTY WINDS OF 40 TO 50 MPH AHEAD OF THIS LINE OF STORMS WILL MOVE THROUGH PORTIONS OF SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY... FROM SANTA CLAUS INDIANA...TO GREENVILLE AND FORT CAMPBELL IN KENTUCKY...BY 430 PM. LOOSE OBJECTS AND OTHER UNSECURED OBJECTS LEFT OUTDOORS WILL BE BLOWN AROUND. SMALL TREES AND LIMBS WILL ALSO BE TOPPLED BY THESE WINDS... AND MAY CAUSE POWER OUTAGES WHERE TREE LIMBS FALL ON POWER LINES. MEFFERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
336 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG HARRISBURG 37.74N 88.55W
08/10/2006 SALINE IL LAW ENFORCEMENT
AWNING BLOWN OFF A RESTAURANT
&&
JGThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529455.